Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 30, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jun 13, 2009, 5:05 PM EDT for Marion County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2009, 5:05 PM EDT (21:05 UTC)
- Expired
- Jun 13, 2009, 5:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 138 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2801 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 132105
TORJAX
FLC083-132145-
/O.NEW.KJAX.TO.W.0030.090613T2105Z-090613T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
505 PM EDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN MARION COUNTY IN NORTHERN FLORIDA
* UNTIL 545 PM EDT
* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF
JUNIPER SPRINGS...OR NEAR SALT SPRINGS...MOVING SOUTHEAST AT 15
MPH. ANOTHER STORM WAS NEAR LYNNE MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JUNIPER SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2917 8192 2932 8178 2935 8173 2932 8167
2928 8164 2912 8164
TIME...MOT...LOC 2105Z 297DEG 12KT 2928 8172
$$
SHASHY2 follow-up statements
000
WWUS52 KJAX 132121
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EDT SAT JUN 13 2009
FLC083-132145-
/O.CON.KJAX.TO.W.0030.000000T0000Z-090613T2145Z/
MARION FL-
521 PM EDT SAT JUN 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR EASTERN
MARION COUNTY...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO WITH ROTATION NOTED IN RADAR IMAGERY. THIS
TORNADO WAS LOCATED NEAR JUNIPER SPRINGS...MOVING SOUTHEAST AT 25
MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2915 8182 2921 8188 2932 8178 2934 8172
2932 8167 2928 8164 2912 8164
TIME...MOT...LOC 2120Z 314DEG 22KT 2920 8169
$$
SHASHY000
WWUS52 KJAX 132130
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 PM EDT SAT JUN 13 2009
FLC083-132141-
/O.CAN.KJAX.TO.W.0030.000000T0000Z-090613T2145Z/
MARION FL-
530 PM EDT SAT JUN 13 2009
...THE TORNADO WARNING FOR EASTERN MARION COUNTY IS CANCELLED...
ALL OR PART OF THIS WARNING HAS BEEN REPLACED BY A SEVERE
THUNDERSTORM WARNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 2915 8182 2921 8188 2932 8178 2934 8172
2932 8167 2928 8164 2912 8164
TIME...MOT...LOC 2131Z 314DEG 22KT 2915 8163
$$
SHASHYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:10 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 13, 3:10 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT SAT JUN 13 2009 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTN AND EVENING... .SYNOPSIS...MID AND UPPER LEVEL SHORTWAVE EXTENDS FROM E SC TO THE EXTREME NE GOMEX. AN MCS IS PRESENTLY OVER CENTRAL AL. MID CLOUDS FROM EARLIER MCS OVER SE GA HAVE THINNED. SCATTERED SHOWERS AND STRONG TSTMS ALREADY DEVELOPING ALONG OLD OUTFLOW IN NE FL FROM THE JAX AREA TO NW OF KGNV. TEMPS ARE GENERALLY IN THE LOWER 90S ACROSS THE AREA WITH A FEW MID 90S. .SHORT TERM...CONVECTION WILL CONTINUE FIRING ACROSS NE FL THRU THE REMAINDER OF THE AFTN AND EARLY EVENING HOURS. WITH MODIFIED CAPE VALUES BETWEEN 4000 AND 5000 J/KG...SOME OF THESE STORMS WILL APPROACH SEVERE LIMITS. THE MAIN THREAT WILL BE WINDS DUE TO PRECIP LOADING FROM THE MOIST LOWER LEVELS AND POSSIBILITY OF ADDITIONAL WIND COMPONENT AS TSTMS TAP INTO DRIER AIR ABOVE ABOUT 550MB. FREQUENT LIGHTNING WILL BE LIKELY AS WELL. HAIL THREAT IS LOWER...BUT WITH LARGE CAPE AREA...ANY TILT OF STORMS FROM EITHER UNDERCUTTING ATLC SEABREEZE OR INCREASING SHEAR OVER N PORTION OF THE AREA WILL INCREASE THE THREAT. ALTHO MCS NW OF THE AREA IS BECOMING LESS ORGANIZED...OUTFLOWS MAY KEEP TSTMS GOING THRU THE EVENING HOURS. SOME NEG VORT ADVECTION BETWEEN THIS FEATURE MAY LIMIT CONVECTION...SO HAVE CAPPED POPS AROUND 40 PERCENT THRU THE EVENING. LOWER RAIN CHANCES EXPECTED ON SUN AND MON AS HEIGHTS RISE. BEST RAIN CHANCES WILL BE OVER THE EXTREME S ON SUN AND THE EXTREME S AND EXTREME N ON MON. TEMPS WILL BE WARMER...WITH MAX TEMPS SOLIDLY IN THE MID 90S. .LONG TERM...HAVE MADE FEW CHANGES TO EXTENDED PACKAGE. FRONT N OF THE AREA NOW PROGGED TO STALL THERE WITH TEMPS REMAINING ABOVE NORMAL THRU THE PERIOD. RAIN CHANCES WILL BE NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...THUNDERSTORMS MOVING THROUGH THE SOUTHERN FORECAST AREA IMPACTING GNV THROUGH 21Z. STRONGEST STORMS JUST WEST OF GNV MOVING LITTLE. HAVE TEMPO MVFR THERE WITH WIND VRB15G25KT DUE TO TS BUT MAY HAVE TO AMEND WITH LOWER CIGS/VSBY AND STRONGER WIND. REST OF TERMINALS WILL HAVE VCTS THROUGH MUCH OF THE EVE. && .MARINE...MAIN CONCERN ARE STRONG TO SEVERE STORMS MOVING OFFSHORE SOUTH OF JAX BCH AND MOVING SE NEXT COUPLE OF HOURS. MORE SCATTERED STORMS EXPECTED TONIGHT. OTHERWISE NO OTHER MAJOR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 95 70 96 / 30 10 10 20 SSI 75 93 75 91 / 20 10 10 20 JAX 73 94 72 95 / 30 10 10 20 SGJ 73 91 74 91 / 30 10 10 20 GNV 71 95 71 96 / 30 20 10 20 OCF 72 95 72 96 / 20 20 20 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/PETERSON/KEEGAN
Hazardous weather outlook, Jun 13, 10:50 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1050 AM EDT SAT JUN 13 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1050 AM EDT SAT JUN 13 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... ...MINOR FLOODING ON THE SATILLA RIVER AT ATKINSON... AN UPPER LEVEL DISTURBANCE AND AN OLD OUTFLOW BOUNDARY WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE AREA TODAY. SCATTERED THUNDERSTORMS... SOME STRONG TO SEVERE...WILL DEVELOP ALONG AND AHEAD OF THESE FEATURES. A LATE ATLANTIC COAST SEABREEZE MAY ALSO AID IN THIS DEVELOPMENT. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS WITH THE STRONGEST STORMS ALSO CAPABLE OF PRODUCING SOME HAIL IN ADDITION TO HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. BEST CHANCES OF THUNDERSTORMS WILL BE GENERALLY SOUTHEAST OF A BRUNSWICK TO LAKE CITY LINE. ANOTHER DISTURBANCE WILL APPROACH THE AREA FROM THE NORTHWEST THIS EVENING...WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. THE SATILLA RIVER NEAR ATKINSON IS FORECAST TO REMAIN ABOVE FLOOD STAGE UNTIL MONDAY MORNING. PLEASE REFER TO THE LATEST FLOOD PRODUCTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE TODAY IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/SEC
In the hours before
Local storm report, Jun 13, 4:25 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG TRENTON 29.61N 82.82W
06/13/2009 GILCHRIST FL LAW ENFORCEMENT
THE LAW ENFORCEMENT REPORTED 3 TREES BLOWN DOWN IN THE
TRENTON CITY LIMITS.
&&
PPLocal storm report, Jun 13, 4:33 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL POMONA PARK 29.50N 81.59W
06/13/2009 E0.75 INCH PUTNAM FL EMERGENCY MNGR
THE EMERGENCY MANAGER REPORTED PENNY SIZE HAIL IN POMONA
PARK.
&&
PPLocal storm report, Jun 13, 4:38 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 5 WSW FLORAHOME 29.70N 81.96W
06/13/2009 M1.00 INCH PUTNAM FL LAW ENFORCEMENT
&&
SLLocal storm report, Jun 13, 4:41 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG PALATKA 29.65N 81.66W
06/13/2009 PUTNAM FL LAW ENFORCEMENT
1511 SOUTH PALM AVE. LARGE TREE DOWN ON RESIDENCE.
&&
SLLocal storm report, Jun 13, 4:54 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 2 ESE LAKESIDE 30.12N 81.73W
06/13/2009 CLAY FL NWS EMPLOYEE
A NWS EMPLOYEE REPORTED 2 TREES DOWN AT COUNTY ROAD 220
AND TOWN CENTER PARKWAY. THE TIME WAS BASED ON RADAR.
&&
PPLocal storm report, Jun 13, 5:05 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
505 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 NE KEYSTONE HEIGHTS 29.81N 82.00W
06/13/2009 M1.00 INCH CLAY FL TRAINED SPOTTER
AN AIR FORCE OBSERVER AT CAMP BLANDING REPORTED NICKEL TO
QUARTER SIZE HAIL AT GOLD HEAD STATE PARK.
&&
PKEEGANThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:40 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Jun 13, 1:59 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 13, 2:15 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 45 min |
| Jun 13, 2:38 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Saint Johns | 112 min |
| Jun 13, 2:40 PM EDT | Special Weather Statement | JAX | Gilchrist | 50 min |
| Jun 13, 2:49 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 41 min |
| Jun 13, 2:53 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 37 min |
| Jun 13, 2:57 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam, Saint Johns | 48 min |
| Jun 13, 3:01 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 44 min |
| Jun 13, 3:27 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 48 min |
| Jun 13, 3:33 PM EDT | Tornado Warning | JAX | Flagler, Saint Johns | 42 min |
| Jun 13, 3:38 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 37 min |
| Jun 13, 3:40 PM EDT | Special Marine Warning | JAX | 97 min | |
| Jun 13, 3:40 PM EDT | Special Weather Statement | JAX | Gilchrist | 50 min |
| Jun 13, 3:46 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 44 min |
| Jun 13, 3:52 PM EDT | Special Weather Statement | JAX | Saint Johns | 23 min |
| Jun 13, 3:59 PM EDT | Special Weather Statement | JAX | Bradford, Union | 46 min |
| Jun 13, 4:07 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 38 min |
| Jun 13, 4:11 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Marion, Putnam | 49 min |
| Jun 13, 4:12 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist, Suwannee, Union | 48 min |
| Jun 13, 4:24 PM EDT | Special Weather Statement | JAX | Suwannee | 51 min |
| Jun 13, 4:25 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 50 min |
| Jun 13, 4:26 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 49 min |
| Jun 13, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 47 min |
| Jun 13, 5:29 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 31 min |
| Jun 13, 5:52 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Jun 13, 6:21 PM EDT | Special Weather Statement | JAX | Marion | 24 min |
| Jun 13, 6:57 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 48 min |
| Jun 13, 7:29 PM EDT | Special Weather Statement | JAX | Nassau | 31 min |
| Jun 13, 7:55 PM EDT | Special Marine Warning | JAX | 95 min |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.